Nevada, 2015Hail in Nevada, July 14, 2015
July 14, 2015 · NWS LKN · 1 event in 1 county or zone
Hail up to the size of nickles accumulated several inches deep in Owyhee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hail up to the size of nickles accumulated several inches deep in Owyhee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 14, 6:48 AM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 14, 6:48 AM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
748 AM PDT TUE JUL 14 2015
SYNOPSIS...AN UPPER LEVEL TROUGH JUST WEST OF THE REGION WILL
RESULT IN MOISTURE AND INSTABILITY TO REMAIN IN PLACE ACROSS
NORTHERN AND PORTIONS OF CENTRAL NEVADA TODAY AND AGAIN WEDNESDAY.
AFTERNOON TEMPERATURES BOTH DAYS WILL BE SLIGHTLY BELOW NORMAL.
&&
.UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS
PORTIONS OF HUMBOLDT AND NORTHERN ELKO COUNTY. UPDATED FORECAST TO
INCLUDE THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED AT 315 AM /
SHORT TERM...TODAY AND WEDNESDAY. THE AXIS OF AN UPPER LEVEL
TROUGH THAT HAS BEEN POSITIONED ALONG THE WEST COAST FOR THE PAST
SEVERAL DAYS WILL EDGE SLIGHTLY EASTWARD OVER THE WESTERN STATES
TODAY. SEVERAL IMPULSES LIFTING NORTHEAST THROUGH THE GREAT BASIN
WILL CAUSE SHOWERS AND THUNDERSTORMS AGAIN TODAY. ONE SUCH IMPULSE
HAS HELPED TO DEVELOP SHOWERS FROM EASTERN PERSHING AND SOUTHEAST
HUMBOLDT COUNTIES ACROSS NORTHERN LANDER/EUREKA INTO ELKO COUNTY
EARLY THIS MORNING. MODEL SOUNDING PROFILES SUPPORT LOCALLY STRONG
WIND GUSTS WITH THE STRONGEST DOWNDRAFT CELLS OVER ELKO COUNTY
THIS AFTERNOON. SPC HAS PLACED ELKO COUNTY IN A MARGINAL THREAT
FOR STRONG POSSIBLE SEVERE WIND GUSTS WITH THE STRONGEST ACTIVITY
TODAY. SHOWERS AND THUNDERSTORMS SLOWLY WIND DOWN LATE TONIGHT BUT
REDEVELOP ONCE AGAIN ESPECIALLY WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE TAIL END OF OF AN
UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL BRING THE POSSIBILITY
OF SOME THUNDERSTORM ACTIVITY TO NORTHERN NV THURSDAY THROUGH
SATURDAY. THINGS COULD GET INTERESTING SUNDAY AND MONDAY AS MODELS,
ESPECIALLY THE GFS, SHOW A SURGE OF TROPICAL MOISTURE FROM THE
REMNANTS OF HURRICANE DELORES MOVING INTO NV. BUMPED UP POPS BUT NOT
AS MUCH AS THE MODELS SUGGEST AS THINGS CAN CHANGE SIGNIFICANTLY
BETWEEN NOW AND THEN.
AVIATION...MOISTURE AND INSTABILITY WILL REMAIN ACROSS NORTHEAST NV
TODAY FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON, MAINLY
IMPACTING THE KEKO TERMINAL, WHERE ABOUT A 25 PCT CHANCE OF A
THUNDERSTORM IS IN THE FORECAST.
FIRE WEATHER...A SIMILAR SCENARIO WITH AN UPPER LEVEL TROUGH TO
THE WEST WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
AND PORTIONS OF CENTRAL NEVADA TODAY AND WEDNESDAY.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
90/99
In the hours before
Special weather statement, Jul 14, 11:37 AM PST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1237 PM PDT TUE JUL 14 2015
NVZ031-142015-
NORTHERN ELKO COUNTY NV-
1237 PM PDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
115 PM PDT...
AT 1236 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES NORTHWEST OF TUSCARORA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON RESERVOIR AND SHEEP CREEK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR SHEEP CREEK OR WILSON RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4154 11650 4160 11657 4193 11630 4175 11604
TIME...MOT...LOC 1936Z 222DEG 18KT 4160 11647
JRM
Hail, Elko
- When
- July 14, 1:00 PM PST to 1:10 PM PST
- Where
- Elko County, 0.69 mi S of Owyhee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.940, -116.100
Numerous reports were received of dime to nickel sized hail in the town of Owyhee with hail covering the ground in spots up to several inches deep.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Tornado and Flash Flooding in Tennessee, July 14, 2015$1,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583845.